Alert archive / California / Wind Advisories in 2013
Wind Advisory 56, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 19, 2013, 8:00 AM PDT for Riverside County, California. It took effect at Jun 19, 2013, 2:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2013, 8:00 AM PDT (15:00 UTC)
- In effect from
- Jun 19, 2013, 2:00 PM PDT
- Expired
- Jun 20, 2013, 3:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231 WWUS76 KSGX 191500 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 800 AM PDT WED JUN 19 2013 ...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS THIS AFTERNOON THROUGH LATE TONIGHT... .ONSHORE SURFACE PRESSURE GRADIENTS WILL INCREASE ONCE AGAIN THIS AFTERNOON...AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS CALIFORNIA. THIS WILL BRING GUSTY WINDS THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY LATE THIS AFTERNOON THROUGH LATE THIS EVENING. CAZ061-200000- /O.NEW.KSGX.WI.Y.0056.130619T2100Z-130620T1000Z/ COACHELLA VALLEY- 800 AM PDT WED JUN 19 2013 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. * WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * TIMING...LATE THIS AFTERNOON THROUGH LATE TONIGHT. * LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
1 follow-up statement
992 WWUS76 KSGX 200042 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 542 PM PDT WED JUN 19 2013 ...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS THROUGH LATE TONIGHT... .ONSHORE SURFACE PRESSURE GRADIENTS HAVE INCREASED AGAIN AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS CALIFORNIA. THIS WILL RESULT IN GUSTY WESTERLY WINDS THROUGH AND BELOW THE BANNING PASS...AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY THROUGH LATE EVENING. CAZ061-201000- /O.CON.KSGX.WI.Y.0056.000000T0000Z-130620T1000Z/ COACHELLA VALLEY- 542 PM PDT WED JUN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. * WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 19, 3:55 AM PDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 19, 3:55 AM PDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 355 AM PDT WED JUN 19 2013 .SYNOPSIS... A TROUGH ALONG THE WEST COAST THIS WEEK WILL BRING SEASONAL JUNE WEATHER WITH NIGHT AND MORNING COASTAL LOW CLOUDS. BREEZY AT TIMES IN THE MOUNTAINS AND DESERTS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE TROUGH MOVING INLAND ACROSS CALIFORNIA INTO NEVADA THIS MORNING DEEPENED THE MARINE LAYER A FEW HUNDRED FEET OVERNIGHT AND THE LOW CLOUDS HAVE SPREAD FARTHER INTO THE SAN DIEGO VALLEYS AND THE SOUTHWEST SECTION OF THE INLAND EMPIRE. THIS TROUGH BROUGHT MINOR COOLING YESTERDAY...AS WELL AS GUSTY WINDS IN THE MTN PASSES AND DESERTS. EXPECT A SIMILAR DAY TODAY WITH BREEZY/WINDY CONDITIONS IN THE SAN GORGONIO PASS THIS AFTERNOON AND EVENING. THE TROUGH LIFTS NORTHEAST THURSDAY AND FRIDAY WITH WEAKER CYCLONIC FLOW REMAINING OVER THE WEST COAST THROUGH THE WEEKEND. THIS RESULTS IN A PERSISTENCE FORECAST WITH ONLY MINOR CHANGES IN THE TEMPS AND MARINE LAYER DEPTH THROUGH SATURDAY. ON SUNDAY AND MONDAY THE 00Z ECMWF AND THE 06Z GFS FORECAST A SECOND PACIFIC SHORTWAVE DEEPENING THE TROUGH ALONG THE WEST COAST. THIS IS A NEW WRINKLE PICKED UP BY BOTH MODELS WHICH WOULD BRING GREATER COOLING NEXT MONDAY ALONG WITH ANOTHER ROUND OF GUSTY GAP WINDS IN THE MTN PASSES...MOST NOTABLE IN THE SAN GORGONIO PASS. LONG RANGE OUTLOOK (TUESDAY THROUGH FRIDAY)...THE ECMWF AND ECMWF ENSEMBLE MEAN RETROGRADE A STRONG SOUTHERN PLAINS HIGH WESTWARD BRINGING WARMER DAYS TO CALIFORNIA NEXT WEDNESDAY THROUGH FRIDAY. 850 MB TEMPS REACH 30C OVER THE DESERTS THU AND FRI WHEN MAX TEMPS WILL LIKELY REACH 110 IN THE COACHELLA VALLEY AND ABOVE 100 IN THE APPLE AND LUCERNE VALLEYS. THE MONSOON MOISTURE ADVECTION LOOKS INSUFFICIENT FOR ANY CONVECTIVE POTENTIAL IN SOUTHERN CALIFORNIA. && .AVIATION... 190900Z...LOW CLOUDS WILL COVER COASTAL AIRPORTS THIS MORNING WITH BASES AROUND 1500 FEET ASL AND TOPS NEAR 2000 FEET. LOCAL VIS ALONG INLAND EXTENT OF CLOUDS WILL BE 3-5SM. ALL THIS WILL CLEAR OUT AROUND 16-17Z. LOW CLOUDS WILL REDEVELOP AND MOVE ASHORE THIS EVENING AROUND 03-07Z AND SPREAD NOT TOO FAR INLAND OVERNIGHT. BASES WILL BE SIMILAR OR SLIGHTLY LOWER AROUND 1000-1200 FEET ASL. && .MARINE... WINDS HAVE BEGUN TO DECREASE IN THE OUTER WATERS AND WILL CONTINUE TO DECREASE THIS MORNING. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MOEDE AVIATION/MARINE...MM
Hazardous weather outlook, Jun 19, 4:00 AM PDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT WED JUN 19 2013 CAZ042-043-048-050-055>058-060>062-PZZ750-775-201300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOEDE
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.